Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    infection at the injection site
    avatar
    justagirlbbb posted:
    My friend has type 1 and thinks he has an infection from the injection site. He has a lump where he injected it sometime last week. He is under a ton of stress right now and has been just not feeling well in general for a couple of months now. In the last couple of days I have seen his sugar # over 600 and down to 46.He has lived with diabetes for 25 years, and I am kinda new to the game. I am worried about the infection. Yesterday he had labored breathing and a cough (he usually has a minor cough), a mild fever, his ribs ached, and headache and stiff muscles in his shoulders, and just felt yucky. Another weird symptom he mentioned was a weird taste to the food and everyone else thought it was fine.
    I'm just looking for advice. Like I said, he's lived with it for many years and is not completely typical as most diabetics go. He has not really had any of the typical problems that seem text book.
    I've called 911 before I knew to just get him sugar when he wouldn't wake up (he was at 26) and when he was diagnosed, he was over 900, and totally coherent. Any advice would be appreciated. Thanks
    Reply
     
    avatar
    An_202772 responded:
    type 1 diabetes is not typical, no is the same. Actually it sort of is typical to have wild swings in blood sugar, we do our best to avoid them, but our bodies sometimes just do weird things.

    his symptoms seem to indicate a cold or flu?

    the lump from his injection could be a result of him not rotating his sites. if you inject insulin into the same spot over and over again you will develop lipomas, and these wont ever go away. its very important to rotate.

    All that said, none of us are doctors, maybe he should see one if he's concerned
     
    avatar
    justagirlbbb replied to An_202772's response:
    Thanks for your thoughts. I was thinking flu also, it just seemed to be around the same time as the lump. He usually rotates locations, and has always had a minor bump on his legs from the injections over time, just this time it was suddenly quite large and bruised the first day or two. I think I'm more worried than he is. I will push for the dr. though.
     
    avatar
    feelinghigh replied to justagirlbbb's response:
    They're also called pump bumps. The spot gradually disappears after you change to a new infusion site. If it's not going away then it's possible that it's infected.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.